MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ARTERIAL CLAMP - AC ARM SHORT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ARTERIAL CLAMP - AC ARM SHORT; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-30
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the arterial clamp.The incident occurred in usa.Recommended to check connections, function and circuit breaker livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that the arterial clamp displayed error arterial clamp defective-timeout of the arterial clamp (e2450) during set up.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The installation has started on april 19, 2024 and completed on april 23 (except for a pressure module).The system was updated without any issues.On may 6, livanova field service was informed the cockpit would not turn on and the rest of the system was on.Biomeds were able to control pumps with the knobs on the cockpit, and no visuals were being displayed.They've traced the cables to make sure everything was plugged in properly and it still would not turn on.It was just a blank screen.The livanova field service went to the customer site and he had to start several times the cockpit to be able to turn it on and this is when the arterial clamp compatibility issue arose: 2450 defective - replace clamp.The livanova field service tried flashing cockpit and the arterial clamp would not show up in the flashnscan software.It was decided to install a new clamp.On may 7, the livanova field service went to the customer to install the new arterial clamp and the same issue of the clamp being defective was still showing up on the cockpit.On may 8, the livanova field service went again to the customer side and noticed that the software was still stuck in the boot mode and could not communicate with the essenz system and noticed a file was not loading properly and was not showing up in the flashnscan software.Solved this, fse was able to get the system out of boot mode and flash the original arterial without any problems.The livanova field service tested the unit for about two hours after that and everything was working properly.All of the alarms and defective issues have been cleared on the cockpit.No hardware deviation of the clamp has been detected.During troubleshooting on site the issue with the arterial was traced back to a software issue with the flash can tool used to upgrade the essenz software problem.The issue is always detectable before use and does not allow to use the clamp.Therefore, the event has unlikely possibility to cause any patient issue and thus the event has been reassessed as not reportable.

Brand Name
ARTERIAL CLAMP - AC ARM SHORT
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19465653
Report Number9611109-2024-00243
Device Sequence Number18016872
Product Code DTQ
UDI-Device Identifier04033817903109
UDI-Public(01)04033817903109(11)240201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-30
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown